Advertisement

Mathematische Annalen

, Volume 370, Issue 1–2, pp 727–784 | Cite as

The existence theorem for the steady Navier–Stokes problem in exterior axially symmetric 3D domains

  • Mikhail Korobkov
  • Konstantin PileckasEmail author
  • Remigio Russo
Article

Abstract

We study the nonhomogeneous boundary value problem for the Navier–Stokes equations of steady motion of a viscous incompressible fluid in a three-dimensional exterior domain with multiply connected boundary. We prove that this problem has a solution for axially symmetric domains and data (without any smallness restrictions on the fluxes). Our main tool is a recent version of the Morse–Sard theorem for Sobolev functions obtained by Bourgain et al. (Rev Mat Iberoam 29(1):1–23, 2013).

Mathematics Subject Classification

35Q30 76D03 76D05 

Notes

Acknowledgements

The authors are deeply indebted to V.V. Pukhnachev for valuable discussions. The research of M. Korobkov was partially supported by the Russian Foundation for Basic Research (Project No. 14-01-00768-a.). M. Korobkov thanks also the Gruppo Nazionale per la Fisica Matematica of the Istituto Nazionale di Alta Matematica for the financial support during his stays in the Department of Mathematics and Physics of the Second University of Naples (Italy). The research of K. Pileckas was funded by the Lithuanian-Swiss cooperation programme to reduce economic and social disparities within the enlarged European Union under the project agreement No. CH-3-ŠMM-01/01. The research of R. Russo was supported by the Research Council of Lithuania (Grant No. VIZ-TYR-130).

References

  1. 1.
    Agmon, S., Douglis, A., Nirenberg, L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. II. Commun. Pure Appl. Math. 17, 35–92 (1964)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Amick, C.J.: Existence of solutions to the nonhomogeneous steady Navier–Stokes equations. Indiana Univ. Math. J. 33, 817–830 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Babenko, K.I.: On stationary solutions of the problem of flow past a body. Mat. Sb. 91, 3–27 (1973). English translation: Math. SSSR Sbornik 20, 1–25 (1973)Google Scholar
  4. 4.
    Bogovskii, M.E.: Solutions of some problems of vector analysis related to operators \(div\) and \(grad\). Proc. Semin. S.L. Sobolev 1, 5–40 (1980). (in Russian)Google Scholar
  5. 5.
    Borchers, W., Pileckas, K.: Note on the flux problem for stationary Navier–Stokes equations in domains with multiply connected boundary. Acta App. Math. 37, 21–30 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bourgain, J., Korobkov, M.V., Kristensen, J.: On the Morse–Sard property and level sets of Sobolev and BV functions. Rev. Mat. Iberoam. 29(1), 1–23 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bourgain, J., Korobkov, M.V., Kristensen, J.: On the Morse–Sard property and level sets of \(W^{n,1}\) Sobolev functions on \(\mathbb{R}^n\). Journal fur die reine und angewandte Mathematik (Crelles Journal) 2015(700), 93–112 (2015). doi: 10.1515/crelle-2013-0002 MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Burago, D., Burago, Y., Ivanov, S.: A Course in Metric Geometry. Graduate Studies in Mathematics 33. AMS, Providence (2001)Google Scholar
  9. 9.
    Coifman, R.R., Lions, J.L., Meier, Y., Semmes, S.: Compensated compactness and Hardy spaces. J. Math. Pures App. IX Sér. 72, 247–286 (1993)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Dorronsoro, J.R.: Differentiability properties of functions with bounded variation. Indiana U. Math. J. 38(4), 1027–1045 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics. CRC Press, Boca Raton (1992)zbMATHGoogle Scholar
  12. 12.
    Finn, R.: On the steady-state solutions of the Navier–Stokes equations, III. Acta Math. 105, 197–244 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Galdi, G.P.: An Introduction to the Mathematical Theory of the Navier–Stokes Equation. Steady-State Problems. Springer, Berlin (2011)zbMATHGoogle Scholar
  14. 14.
    Kapitanskii, L.V., Pileckas, K.: On spaces of solenoidal vector fields and boundary value problems for the Navier–Stokes equations in domains with noncompact boundaries. Trudy Mat. Inst. Steklov 159, 5–36 (1983). English Transl.: Proc. Math. Inst. Steklov 159, 3–34 (1984)Google Scholar
  15. 15.
    Kondratiev, V.A.: Boundary value problems for elliptic equations in domains with conical or angular points. Trans. Moscow Math. Soc. 16, 227–313 (1967)MathSciNetGoogle Scholar
  16. 16.
    Korobkov, M.V.: Bernoulli law under minimal smoothness assumptions. Dokl. Math. 83, 107–110 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Korobkov, M.V., Pileckas, K., Russo, R.: On the flux problem in the theory of steady Navier–Stokes equations with nonhomogeneous boundary conditions. Arch. Rational Mech. Anal. 207(1), 185–213 (2013). doi: 10.1007/s00205-012-0563-y MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Korobkov, M.V., Pileckas, K., Russo, R.: The existence of a solution with finite Dirichlet integral for the steady Navier–Stokes equations in a plane exterior symmetric domain. J. Math. Pures Appl. 101, 257–274 (2014). doi: 10.1016/j.matpur.2013.06.002 MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Korobkov, M.V., Pileckas, K., Russo, R.: An existence theorem for steady Navier–Stokes equations in the axially symmetric case. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 14(1), 233–262 (2015). doi: 10.2422/2036-2145.201204_003 MathSciNetzbMATHGoogle Scholar
  20. 20.
    Korobkov, M.V., Pileckas, K., Russo, R.: Solution of Leray’s problem for stationary Navier–Stokes equations in plane and axially symmetric spatial domains. Ann. Math. 181(2), 769–807 (2015). doi: 10.4007/annals.2015.181.2.7 MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Kozono, H., Yanagisawa, T.: Leray’s problem on the stationary Navier–Stokes equations with inhomogeneous boundary data. Math. Z. 262(1), 27–39 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Kronrod, A.S.: On functions of two variables. Uspechi Matem. Nauk (N.S.) 5, 24–134 (1950). (in Russian)MathSciNetGoogle Scholar
  23. 23.
    Ladyzhenskaya, O.A.: Investigation of the Navier–Stokes equations in the case of stationary motion of an incompressible fluid. Uspech Mat. Nauk 3, 75–97 (1959). (in Russian)Google Scholar
  24. 24.
    Ladyzhenskaya, O.A.: The Mathematical Theory of Viscous Incompressible Fluid. Gordon and Breach, Philadelphia (1969)zbMATHGoogle Scholar
  25. 25.
    Ladyzhenskaya, O.A., Solonnikov, V.A.: On some problems of vector analysis and generalized formulations of boundary value problems for the Navier–Stokes equations. Zapiski Nauchn. Sem. LOMI 59, 81–116 (1976). (in Russian); English translation: J. Soviet Math. 10(2), 257–286 (1978)Google Scholar
  26. 26.
    Leray, J.: Étude de diverses équations intégrales non linéaire et de quelques problèmes que pose l’hydrodynamique. J. Math. Pures Appl. 12, 1–82 (1933)zbMATHGoogle Scholar
  27. 27.
    Malý, J., Swanson, D., Ziemer, W.P.: The Coarea formula for Sobolev mappings. Trans. AMS 355(2), 477–492 (2002)CrossRefzbMATHGoogle Scholar
  28. 28.
    Maz’ya, V.G.: Sobolev Spaces. Springer, Berlin (1985)zbMATHGoogle Scholar
  29. 29.
    Nazarov, S.A., Plamenevskii, B.A.: Elliptic Boundary Value Problems in Domains with Piecewise Smooth Boundaries. Walter de Gruyter and Co, Berlin (1994)CrossRefGoogle Scholar
  30. 30.
    Nazarov, S.A., Pileckas, K.: On steady Stokes and Navier–Stokes problems with zero velsity at infinity in a three-dimensional exterior domains. J. Math. Kyoto Univ. 40, 475–492 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Neustupa, J.: A new approach to the existence of weak solutions of the steady Navier–Stokes system with inhomoheneous boundary data in domains with noncompact boundaries. Arch. Rational Mech. Anal. 198(1), 331–348 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Pileckas, K.: Three-dimensional solenoidal vectors. Zapiski Nauchn. Sem. LOMI 96, 237–239 (1980). English Transl.: J. Sov. Math. 21, 821–823 (1983)Google Scholar
  33. 33.
    Pileckas, K.: On spaces of solenoidal vectors. Trudy Mat. Inst. Steklov 159, 137–149 (1983). English Transl.: Proc. Math. Inst. Steklov 159(2), 141–154 (1984)Google Scholar
  34. 34.
    Pukhnachev, V.V.: Viscous flows in domains with a multiply connected boundary. In: Fursikov, A.V., Galdi, G.P., Pukhnachev, V.V. (eds.) New Directions in Mathematical Fluid Mechanics. The Alexander V. Kazhikhov Memorial Volume, pp. 333–348. Birkhauser, Basel (2009)CrossRefGoogle Scholar
  35. 35.
    Pukhnachev, V.V.: The Leray problem and the Yudovich hypothesis. Izv. vuzov. Sev.–Kavk. region. Natural sciences. The special issue Actual problems of mathematical hydrodynamics, pp. 185–194 (2009) (in Russian) Google Scholar
  36. 36.
    Russo, A., Starita, G.: On the existence of solutions to the stationary Navier–Stokes equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 7, 171–180 (2008)zbMATHGoogle Scholar
  37. 37.
    Russo, R.: On Stokes’ problem. In: Rannacher, R., Sequeira, A. (eds.) Advances in Mathematical Fluid Mechanics, pp. 473–511. Springer, Berlin (2010)CrossRefGoogle Scholar
  38. 38.
    Solonnikov, V.A.: General boundary value problems for Douglis–Nirenberg elliptic systems. I. Izv. Akad. Nauk SSSR Ser. Mat. 28, 665–706 (1964). English Transl.: I. Am. Math. Soc. Transl. 56(2), 192–232 (1966)Google Scholar
  39. 39.
    Solonnikov, V.A.: General boundary value problems for Douglis-Nirenberg elliptic systems. II. Trudy Mat. Inst. Steklov 92, 233–297 (1966). English Transl.: II. Proc. Steklov Inst. Math. 92, 269–333 (1966)Google Scholar
  40. 40.
    Stein, E.: Harmonic Analysis: Real-Variables Methods, Orthogonality and Oscillatory Integrals. Princeton University Press, Princeton (1993)zbMATHGoogle Scholar
  41. 41.
    Šverák, V., Tsai, T.-P.: On the spatial decay of 3-D steady-state Navier–Stokes flows. Commun. Partial Differ. Equ. 25, 2107–2117 (2000)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  • Mikhail Korobkov
    • 1
    • 2
  • Konstantin Pileckas
    • 3
    Email author
  • Remigio Russo
    • 4
  1. 1.Sobolev Institute of MathematicsNovosibirskRussia
  2. 2.Novosibirsk State UniversityNovosibirskRussia
  3. 3.Faculty of Mathematics and InformaticsVilnius UniversityVilniusLithuania
  4. 4.Seconda Università di NapoliCasertaItaly

Personalised recommendations